MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Revilimid

Home forums Patient Message Board Revilimid

Tagged: 

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #53180
    Jimmy Greenhut
    Participant

    Hello, I’m going to be starting the drug Revlimid this week. Can you share your experience with this treatment. Thank you in advance

    #53181
    Tom Nelson
    Participant

    Treatment for MDS Del5q. First month, went to plan 21 days on, 1 week off. Second month 2 weeks on, then body itch, then body rash. one more week , then had to stop. Now bi weekly Aranesp.

    #53182
    Jimmy Greenhut
    Participant

    Tom, yes I was warned with rash & WBC count dropping. I have RS-T non 5Q. I tried Luspatercept #’s really didn’t bounce w/ side effects. Procrit 60k units weekly didn’t help either. Glad Aranesp is working for you 🙂

    #53183
    stacey
    Participant

    Jimmy,

    I’ve been on Revlimid for 16 years (when it was not yet FDA approved), and continue to take it.
    I initally started at 10 mg in 2004, but it was lowered to 5 mg after about 6-8 weeks when my blood cell counts improved, and the dose has stayed at 5 mg ever since. I take the dosage every day with no days off.

    When first taking revlimid: Very itchy scalp (assuming due to old cell turnover), few very small patches of dry skin on arms and legs and dry skin on face, fatigue, constipation & stomach pain, Lower White Blood Cell count & neutrophil count (those continue to be at least slightly suppressed even after hemoglobin count improves), lower red blood cell count (until hemoglobin count improves), possible skin sensitivity to sunlight.

    Now: Same symptoms as above but ALSO occasional leg cramps at night, diarrhea alternating with constipation

    I am lucky that it has worked very well for me and allows me to no longer need blood transfusions.
    Hopefully your doctor watches your counts very closely with frequent CBC bloodwork, because the counts tend to go down for the first 6-8 weeks before they start to go up. I know I needed RBC transfusions until the Revlimid kicked in.
    I also try to drink extra water when I remember (I think Revlimid might be dehydrating) and eat oatmeal on occasion to add extra fiber into my diet. I also keep Senokot in my house and take as needed to help with the bowel issues that I find I get from the medicine.
    Very best of luck,
    -Stacey

    #53185
    Jimmy Greenhut
    Participant

    Stacey, Thank you so much for your input & game plan. I’m happy it has worked for you. I’ll be getting the script next week as paperwork etc… delays it. It will be for 10mg

    #53458
    Nancy Bartholomew
    Participant

    Hi Jimmy,
    I have been on Revlimid for 2 years. The first year I was on 10 mg, then due to extreme gastrointestinal issues, and fortunately my blood was showing an improved stability, I was lowered to 5mg. That helped my side effects somewhat, and my numbers have maintained until recently. The other side effects I have are sleep disturbances, extremely dry skin along with some discoloration. I would advise that you up your water intake to help counter the dehydrating affect of the drug. I have been able to maintain my exercise regimen, which is sometimes difficult, but my doctor highly encourages that. I have lived my life as close to normal as I can, and hopefully you will too.
    The hardest part about being on Revlimid is paying for it! The drug runs $17,538 a month…. thank God that I have good insurance, and the Leukemia and Lymphoma Society has given me grants for these past two years to help pay my deductibles (you might want to look into that for yourself).
    Good luck, and I hope to hear that you are tolerating the drug.

    #53498
    Jimmy Greenhut
    Participant

    Nancy, Thank you for sharing your experience with me. Yes thank god for Ins. I’m hydrating & have dry skin on face & scalp. My RBC has dropped,the transfusion only lasted 2 wks. WBC holding. Best of luck to you too

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert